Acute eosinophilic pneumonia secondary to heroin inhalation.

Tuberkuloz ve toraks

PubMedID: 28990896

Eyüpoglu D, Ortaç Ersoy E, Rollas K, Topeli A. Acute eosinophilic pneumonia secondary to heroin inhalation. Tuberk Toraks. 2017;65(2):154-156.
Smoking heroin (chasing the dragon), is a method of inhaling heroin via heating the drug on a tin-foil above a flame. It also has been associated both with the indirect effects of heroin overdose and with direct pulmonary toxicity. We describe a case of acute eosinophilic pneumonia secondary to heroin inhalation in our medical intensive care unit. She presented with fever, cough, dyspnea and pleuritic chest pain. Chest radiograph showed bilateral infiltrations. Examination of bronchoalveolar lavage fluid revealed significant eosinophilia. She was diagnosed with acute eosinophilic pneumonia. After heroin abstinence and corticosteroid therapy, remission was achieved rapidly and the patient was discharge on the fourth day of her hospital stay.